MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LMMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LMMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Catalog Number RF520 SMN10444895
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center for the discordant, falsely elevated low volume mass creatinine kinase (lmmb) result on a dimension exl instrument.Siemens headquarters support center (hsc) has completed the investigation of the incident.Hsc evaluated the data provided.No instrument issues have been reported or identified.Lmmb qc was within reference ranges on the date of the incident.This event is limited to a specific patient sample.The cause of the discordant elevated lmmb result is unknown.Per the lmmb flex reagent cartridge instructions for use: "patient samples may contain heterophilic antibodies that could react with immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the device is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant, falsely elevated mass creatine kinase mb isoenzyme (lmmb) was obtained on a patient serum sample on the dimension exl instrument.The result was reported to the physician who questioned the result.The same sample was sent to an alternate laboratory for testing on an alternate non-siemens methodology and a lower result was obtained.A corrected result was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated lmmb result.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® LMMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7361129
Report Number2517506-2018-00131
Device Sequence Number18860346
Product Code JHY
UDI-Device Identifier00842768013898
UDI-Public00842768013898
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K970343/A003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2018
Device Catalogue NumberRF520 SMN10444895
Device Lot NumberFA8263
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1